Posted by: LC | 2008-11-04


I have postpardum depression and were on Paxil, I recently discovered that it made me gain weight. My baby are 15 months old so now I am trying to stop taking Paxil. For the first 2 weeks I just took an half pill a day and now I must take a half every second day, as my doctor said. But I am as sick as a dog and still working. I have read that I can take 1 Prozac tablet and then it would take away the symptoms. Can I used it while I am breastfeeding? And will it work. I can' t do the things at work or at home feeling this awfull. The first 2 week I just experienced some anxiety and dizzyness, but now I am nauseous, dizzy, flu like symptoms, headaches. Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly, iots never wise to stop such meds without doing so on the direct advice of your shrink or prescribing doc. From what you say, it sounds as though your doc has approved and has suggested a regime for gradually reducing the dosage. If annoying symptoms still arise, then slow down the changes --- if you were OK on half a pill a day, and started feeling wobbly on half every second day, go back to half a day for a week, then half for 2 days out of 3, for a week or so, then try the half alternate days.
One prozac tab won't solve anything --- the difference would be, presumably, that it is more slowly eliminated than Paxil, and MIGHT relieve the symptoms temporarily and then give you a more gradual withdrawal, but I haven't seen this work. Most of these drugs can turn up in breast milk, though they vary in whether this is in a significant quantity. Paxil and Prozac and Zoloft seem probably OK, from data collected. Though some of the drug reaches the child, there have been no reports of adverse effects from the small amounts involved.
Almost all ADs can have SOME of the people who take them, gain weight ; but temporarily gaining weight is much safer than having untreated depression.
Maybe re-discuss this with your prescribing doc, as he presumably knows your condition and drug responses best of all

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.